MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ 13MM CLOSED VIAL SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ 13MM CLOSED VIAL SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL-82
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event - the date of event is unknown, and 01 oct 2025 has been used as a placeholder.The device is available for evaluation- it has not been received.The investigation is pending.
 
Event or Problem Description
Event occurred regarding a chemolock 13mm closed vial spike where it was reported that the tech went to spike the adapter onto the vial and the spike broke off.There was patient involvement, and staff exposure.There was also delay in therapy.
 
Additional Manufacturer Narrative
One photo was received for evaluation and no defects or anomalies were noted.One used device was also received for evaluation; as received the vial spike was broken.Examination of the break area showed cold form damage.One side was higher than the other, typical of a bend break.The reported complaint can be confirmed.The probable cause is due to an unintentional bending force during use.The directions for use stated, "place vial on hard surface (counter), remove end cap from chemolock vial spike (if applicable) and align spike with center of vial closure.Push spike straight into center of vial stop." the lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaints.

Brand Name
CHEMOLOCK¿ 13MM CLOSED VIAL SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key23432747
Report Number9617594-2025-02106
Device Sequence Number11945276
Product Code ONB
UDI-Device Identifier00887709085695
UDI-Public(01)00887709085695(17)300701(10)14502293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-82
Device Lot Number14502293
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown